MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH AIM-ARM F/VA-LCP CONDYLAR PL 4.5/5.0 R; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE

OBERDORF SYNTHES PRODUKTIONS GMBH AIM-ARM F/VA-LCP CONDYLAR PL 4.5/5.0 R; IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Catalog Number 03.231.004
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.No patient information reported.Additional product codes hwc, hrs.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.No phone number or city available for reporter.The investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Report from device synthes europe reports an event in the (b)(6) as follows: it was reported that the instrument tray was opened for a case.During assembly of the necessary devices, the scrub nurse accidentally attached the aiming arm incorrectly thus causing the instrument to be unusable.The aiming arm and the bolt broke during the intraoperative assembly.All fragments were removed from the patient.The team reverted to using their back up system to complete the procedure.A 40 minute surgical delay was reported.No patient harm reported.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
A device history record (dhr) review was performed for part: 03.231.004, lot: 9405984: manufacturing site: haegendorf, release to warehouse date: 22.Apr.2015: no non-conformance reports (ncrs) were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.H3, h6: a product investigation was performed.The evaluation has shown that the coupling bolt of the aiming arm is completely seized in the locking bolt.It looks like the coupling bolt was screwed into the locking bolt till the end/run-out of the locking bolt thread was reached and then was tightened into the thread run-out which finally caused the seizing.No breakage could be detected at the received devices.The slot of the positioning bolt of the aiming arm is damaged, most likely caused by forcible disassembling attempts.The root cause of this occurrence is use related, as illustrated in the va-lcp condylar plate 4.5/5.0 surgical technique is the aiming arm attached to the slotted part of the insertion handle and not to the locking bolt.The locking bolt is only used to attach the insertion handle to the plate and not to fix the aiming arm.This use error is also confirmed in the complaint description, where is it mentioned that the aiming arm accidentally attached incorrectly.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIM-ARM F/VA-LCP CONDYLAR PL 4.5/5.0 R
Common Device Name
IMPLANT,FIXATION DEVICE, CONDYLAR PLATE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7412313
Report Number8030965-2018-52936
Device Sequence Number1482222
Product Code JDP
UDI-Device Identifier07611819454415
UDI-Public(01)07611819454415(10)9405984
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K110354
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.231.004
Device Lot Number9405984
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Initial Date Received by Manufacturer 03/15/2018
Supplement Date Received by Manufacturer04/19/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date05/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1